Thunderstorm Wind, St. Charles
- When
- June 10, 2:20 PM CST
- Where
- St. Charles County, O Fallon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.800, -90.700
Thunderstorm winds blew down several large tree limbs.
Strong surface low over southwest Missouri lifted northeast through the region. It triggered numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Strong surface low over southwest Missouri lifted northeast through the region. It triggered numerous showers and thunderstorms. A few of the storms produced damaging winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 11:57 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1257 PM CDT Tue Jun 10 2014 .SHORT TERM: (Through Tonight) Issued at 233 AM CDT Tue Jun 10 2014 Focus thru this period will be precip. Main question for POPs will be pinning down the timing and location of precip thru tonight. Ongoing precip will continue to move nwd early this morning and shud only be impacting the nrn tier or two of counties of the CWA. After sunrise, this area of precip shud continue moving nwd and begin to dissipate as low level forcing weakens. By mid day, believe there will be enuf breaks in the clouds to allow insolation. This shud quickly allow TSRA to develop just ahead of the sfc low which will continue thru the afternoon. The threat for TS shud diminish quickly with sunset as the boundary layer decouples and low levels warm. Expect a def zone to reform over nern portions of the CWA as the low pulls newd out of the region. As for temps thru the period, have made only minor changes to the prev forecast, trending twd the cooler MOS. Going forecast may be too cool for the srn half to third of the CWA. However, confidence is not high enuf to raise temps attm due to expected rapid increase in cloud cover by late morning. With the widespread rainfall last night and expected thru tonight, believe patchy FG will be likely across much of the area. However, the local WRF suggests a stratus event across the nrn third or so of the CWA with boundary layer mixing continues thru the night as the sfc ridge builds into the area. Tilly .LONG TERM: (Wednesday through Monday) Issued at 322 AM CDT Tue Jun 10 2014 Not much change from the prev forecast thru this period. Mdls are in relatively good agreement thru the entire period. A s/w approaching the NW coast this morning is progd to bring a cdfnt and TSRA to the region on Thurs. A lot of questions remain regarding how much precip the region will receive with this fnt as an MCS will probably develop across the cntl Plains and move ssewd on Wed into Thurs, pushing the sfc low and forcing with it. Still, can not rule out isod to sct TSRA with the fnt and therefore kept low POPs going for now. After a rather large sfc ridge builds into the region, the next chance for precip will be Sun into Mon as a trof sets up over the wrn U.S. allowing SW flow over the region with a quasi-stationary fnt lingering across the area. Mdls differ exactly where this fnt will set up and how it behaves as a result of the convection. With the upper ridge building into the region, believe the fnt will remain largely across the nrn portions of the CWA or even further N across IA, but some storms may drift further S and have kept chance POPs going for now. Not too much change in temp forecast thru the period either. Kept seasonally cool temps going thru the end of the week. With mdls suggesting height rises across the area by Sun and Mon, have gradually warmed temps thru this period. Tilly && .AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1242 PM CDT Tue Jun 10 2014 KCOU and KUIN have struggled to improve from IFR thus far today thanks to wrap-around showers and low cigs associated with a surface low over southwest Missouri. This low will lift northeast this afternoon and this evening across the St. Louis metro area along the quasi-stationary front in place across the region. Metro TAF sites have managed to improve to VFR at issuance time, though feel this improvement will be short-lived as showers once again overspread the area ahead of the low, along with thunderstorms this afternoon thanks to destabilization that has occurred due to breaks in the cloudcover, and additional lift that will be provided by the aforementioned low as it moves northeast. There are already showers and thunderstorms moving northward over central and southeast Missouri, so feel that activity should become fairly widespread over the next couple of hours, with the best chance for thunder at area terminals during the late afternoon and early evening. Some small hail will be possible with some of the stronger storms. Expect thunderstorms to wane after sunset due to a loss of heating and also due to the low lifting out of the area, though some lingering light showers/drizzle may stick around through at least midnight. Despite the precipitation gradually ending, ample boundary layer moisture tonight and light/variable winds will allow fog to develop, thus expect IFR conditions to once again set in across the area tonight, before gradual improvement can occur toward the end of the forecast period on Wednesday. Specifics for KSTL: Improvement to VFR expected to be short-lived this afternoon as showers and thunderstorms are expected to overspread the area. Currently expect the best window for thunderstorm activity for KSTL to be between 21Z and 00Z this afternoon/this evening thanks to a combination of diurnal destabilization and the surface low moving northeast across the metro area. Small hail will be possible with some of the stronger storms. Expect activity to gradually wane later this evening as the low lifts northeast, though lingering light showers/drizzle may impact the terminal through the night. Also expect a return to IFR conditions due to ample boundary layer moisture and stratus wrapping around the back side of the low, which should gradually improve through the day on Wednesday. JP && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 78 62 76 65 / 80 70 30 5 Quincy 69 59 76 61 / 80 70 20 5 Columbia 72 58 79 62 / 70 50 10 5 Jefferson City 74 58 79 61 / 70 50 10 5 Salem 75 61 75 63 / 80 70 50 5 Farmington 74 58 75 61 / 80 70 30 5 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 133 PM CDT TUE JUN 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 133 PM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. IN ADDITION TO HEAVY RAIN...STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. AN ISOLATED WEAK TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. JP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM HEAVY RAIN ST. JACOB 38.72N 89.77W
06/10/2014 M2.25 INCH MADISON IL TRAINED SPOTTER
&&
BRITTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 112 PM CDT TUE JUN 10 2014 MOZ060-062-101845- FRANKLIN MO-WARREN MO- 112 PM CDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARREN AND CENTRAL FRANKLIN COUNTIES UNTIL 145 PM CDT... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEAUFORT...OR 6 MILES WEST OF UNION...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WASHINGTON... NEW HAVEN... DUTZOW... TRELOAR... MARTHASVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 127 PM CDT TUE JUN 10 2014 MOZ051-052-060-101915- LINCOLN MO-MONTGOMERY MO-WARREN MO- 127 PM CDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN...MONTGOMERY AND WESTERN LINCOLN COUNTIES UNTIL 215 PM CDT... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HERMANN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JONESBURG... BELLFLOWER... HAWK POINT... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 179 TO EXIT 188. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 238 PM CDT TUE JUN 10 2014 MOZ059-062-102030- FRANKLIN MO-GASCONADE MO- 238 PM CDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 330 PM CDT... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ROSEBUD...OR 8 MILES SOUTHEAST OF OWENSVILLE...MOVING NORTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENSVILLE... ROSEBUD... GERALD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 241 PM CDT TUE JUN 10 2014 MOZ061-102030- ST. CHARLES MO- 241 PM CDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CHARLES COUNTY UNTIL 330 PM CDT... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. PAUL... LAKE ST. LOUIS... O'FALLON... DARDENNE PRAIRIE... COTTLEVILLE... ST. PETERS... WELDON SPRING... HARVESTER... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 209 TO EXIT 225. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The St Louis radar (KLSX), 11 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
Up to five inches of rain fell in a short amount of time causing flash flooding. Highway P had two to three feet of water flowing over it. Two unoccupied cars were submerged up to their windows on Fawn Oaks Drive near Fawn Ridge Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525726, 525733.